Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Time to switch?
Aug 9, 2010

I've been on Truvada/Reyataz/Norvir for 4 years with great results, no side effects. My Dr. monitors my blood & urine for problems, though all my numbers are good. I just had hip replacement surgery (avascular necrosis) and my orthopedic surgeon says I should look into the modern meds for better bone health. I will be seeing my Dr. in about 6 weeks. What are your thoughts about switching to something else? Thanks!

Response from Dr. Henry

Your current HIV regimen has not been clearly implicated to be linked to aseptic necrosis of the hip. If you have high triglycerides or have used steroids (corticosteroids or anabolic steroids) those are risk factors not related to HIV infection or HIV meds. I have seen no data that would suggest that a switch to an alternative HIV regimen (ie ritonavir/atazanavir to raltegravir or efavirenz and/or Truvada to Epzicom if HLA B5701 negative) would significantly reduce risk for recurrent problems with aseptic necrosis of the hip. KH



Previous
Muscle spasms in legs- Due to HIV meds?
Next
lymphoma hiv-reinfection

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement